MAUDE Adverse Event Report: SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V. STRATAFIX; 2RB-1 2-0 U MND 16X16 13MM LDR

SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V. STRATAFIX; 2RB-1 2-0 U MND 16X16 13MM LDR
Model Number SXMD2B402
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 04/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was not provided so a batch review of the finished good lot and components could not be reviewed at this time.The needle is an ethicon device the actual device or magnified photos were not returned for review.If samples or photos become available at a later time, they will be reviewed and tested and the results will be included in the file.A follow-up report will be submitted at that time.A potential root cause for a needle detaching when slightly tugged during a procedure could be that the suture was not fully inserted within the end of the needle during the manufacturing process.It¿s also possible the device(s) are being grasped on or near the swaged end, damaging the suture, allowing it to break free from the needle component.A broken needle can occur if gripped with needle holders, forceps, or some type of surgical instrument on or near the swaged area or near the tip of the device, when excessive force is applied, when the device(s) are used in applications involving tortuous tissue or with a needle tip design that may not be appropriate for the specific tissue or procedure.The ¿precautions¿ section in the ifu for the device states, ¿care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments such as needle holders and forceps.To avoid damaging needle points and swage areas, grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point¿.Without reviewing the finished good lot number to review manufacturing records and retained samples, receiving the actual reported device for review, receiving magnified photos of the actual device, receiving a third party evaluation report or receiving detailed information regarding the exact failure or event that occurred, preoperative preparation of the device, tools utilized to grasp the device, details of the procedure performed, or the surgeon¿s technique, a definitive root cause cannot be determined at this time.
 
Event or Problem Description
The distributor report listed the following, loose needle tip at suture point.It also stated the failure as breakage needle.A clear explanation of the failure or event was not disclosed.No other details could be obtained.
 
Additional Manufacturer Narrative
A batch review of the finished good lot and components confirmed there were no quality issues noted throughout the incoming inspection, manufacturing, sterilization, in-process, or final inspection process.

Brand Name
STRATAFIX
Common Device Name
2RB-1 2-0 U MND 16X16 13MM LDR
Manufacturer (Section D)
SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V.
corredor tijuana rosarito 2000
24702 b, ejido francisco villa
tijuana 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
247 station drive
suite ne1
westwood MA 02090
Manufacturer Contact
ronald giannangelo
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana 22235
MX   22235
MDR Report Key17356850
Report Number3010692967-2023-00034
Device Sequence Number6041457
Product Code GAM
UDI-Device Identifier10705031208094
UDI-Public(01)10705031208094(20)17(17)270630(10)C728TYM
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2023
Report Date (Section F) 06/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSXMD2B402
Device Lot NumberC728TYM
Was the Report Sent to FDA? No
Device Age1 YR
Event Location Hospital
Date Report to Manufacturer06/16/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2023
Supplement Date Received by Manufacturer06/16/2023
Initial Report FDA Received Date07/19/2023
Supplement Report FDA Received Date07/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown